MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/30/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/30/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430478
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment in the popliteal artery.The stent released inside the introducer sheath, was withdrawn and not implanted.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the instrument was located inside a 4f cordis brite tip, 11cm, introducer sheath.The outer shaft of the instrument has been partially retracted and the stent has been partially released.Proximal to the introducer the outer shaft is kinked and compressed at several locations.Outside of the deformed zone the diameter of the outer shaft still complies with the specification.The stent was found severely deformed and fractured at its distal end.The returned introducer is severely deformed at its tip with a minimum inner diameter of 1.47mm.A reference pulsar-18 t3 could be successfully introduced through the returned introducer.Due to the state of the returned instrument, a simulation with a reference introducer sheath was not possible.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection for deformations of the outer shaft and the outer diameter is measured over its entire length.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It seems likely that the root cause for the complaint event is related to a tolerance issue with the introducer sheath used during the intervention.

Brand Name
PULSAR-18 T3 4/30/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11227667
Report Number1028232-2021-00466
Device Sequence Number3512230
Product Code NIP
UDI-Device Identifier07640130446762
UDI-Public07640130446762
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model Number430478
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10201535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1